Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 95, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 1, 1996, 3:13 PM EDT for Saint Lucie County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 1996, 3:13 PM EDT (19:13 UTC)
- Expired
- Aug 1, 1996, 4:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2398 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 011915 SVRMLB FLC111-012015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 313 PM EDT THU AUG 1 1996 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST FLORIDA ...CENTRAL ST. LUCIE COUNTY AT 310 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF I-95 NEAR FT PIERCE. THE STORM WAS MOVING NORTH NEAR 15 MPH AND THROUGH 415 PM WILL CONTINUE MOVING NORTH ACROSS RT 70 AND REMAIN ALONG AND JUST WEST OF I-95. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS. PETERSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 1:45 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 1, 1:45 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 145 PM EDT THU AUG 1 1996 THE MODELS CONTINUE TO ADVERTIZE DEEP MOISTURE AND SLIGHT TO MODERATE INSTABILITY ACROSS CENTRAL FL. THE ETA/AVN FORECAST HEIGHTS ALOFT TO SLOWLY DROP OVER THE EASTERN GULF...SO THE AREA WILL BE IN CONVERGENT SOUTHWEST LOW TO MID LEVEL FLOW. CONSEQUENTLY...SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE ON TAP FOR FRIDAY AND SATURDAY. WITH STORMS FAVORED TO MOVE TOWARDS THE EAST COAST ...LONGEST LASTING ACTIVITY EXPECTED THERE...WITH DIURNAL ACTIVITY ENDING LATE IN THE EVENING. PETERSEN
In the hours before
Special weather statement, Aug 1, 11:05 AM EDT, 4 hours 8 minutes before
FLZ041-044>047-053-054-058-059-064-501-011630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1103 AM EDT THU AUG 1 1996 ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING... THE ATMOSPHERE WILL BE MOIST AND UNSTABLE TODAY. THE EAST COAST SEABREEZE WILL DRIFT SLOWLY INLAND WHILE THE WEST COAST SEABREEZE MOVES EASTWARD THROUGH THIS AFTERNOON. THUNDERSTORMS WILL FORM ALONG BOTH SEABREEZES AND INCREASE OVER INLAND SECTIONS THROUGH THE MID AFTERNOON...AND OVER TO THE EAST COAST LATE THIS AFTERNOON FROM BREVARD COUNTY NORTH AS THE SEABREEZES COLLIDE AND STORMS MOVE TO THE NORTHEAST. THE MAIN THREATS TODAY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. ADDITIONALLY...A FEW STORMS MAY PRODUCE GUSTY WINDS ABOVE 40 MPH AND POSSIBLY HAIL. MOVE INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM. MARINE OUTLOOK...THUNDERSTORMS WILL CROSS THE EAST COAST AND MOVE INTO THE INTRACOASTAL AND COASTAL WATERS DURING THE AFTERNOON AND EARLY EVENING...MOSTLY NORTH OF VERO BEACH TO DAYTONA BEACH. THUNDERSTORMS MAY PRODUCE CLOUD TO WATER LIGHTNING...GUSTY WINDS...AND REDUCED VISIBILITY IN HEAVY RAIN. ISOLATED WATERSPOUTS ARE POSSIBLE. PETERSEN
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.